Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 20, 2021, 4:51 AM CDT for Dimmit County, Maverick County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 4:51 AM CDT (09:51 UTC)
- Expired
- Jul 20, 2021, 5:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WWUS84 KEWX 200951
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
451 AM CDT Tue Jul 20 2021
TXZ202-217-218-228-201045-
Maverick TX-Kinney TX-Dimmit TX-Zavala TX-
451 AM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KINNEY...MAVERICK...
DIMMIT AND WESTERN ZAVALA COUNTIES UNTIL 545 AM CDT...
At 450 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Quemado to 8 miles
southeast of Paloma to 8 miles northwest of Las Colonias. Movement
was south at 30 mph.
Wind gusts up to 50 mph and heavy rains up to 3 inches will be
possible with these storms.
Locations impacted include...
Eagle Pass, Crystal City, Carrizo Springs, Spofford, Quemado, La
Pryor, El Indio, Asherton, Chula Vista, Chula Vista-River Spur,
Darling, Las Colonias, Brundage, Carrizo Hill, Gilson Groves, Rosita,
Paloma, Winter Haven, Cometa and Radar Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2840 10035 2845 10034 2848 10037 2850 10033
2852 10039 2858 10040 2866 10050 2880 10053
2891 10064 2909 10067 2917 10078 2929 10073
2902 9985 2821 9947 2820 10021
TIME...MOT...LOC 0950Z 013DEG 17KT 2907 10086 2883 10029 2882 9990
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:26 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 20, 4:26 AM CDT, 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 426 AM CDT Tue Jul 20 2021 .UPDATE... Made two slight changes to the recent forecast package. Added some areas of fog across portions of the Hill Country with mainly calm winds and low-levels near saturation with the temperatures falling down to near the dew points. A few reporting stations currently reporting visibilities down to a quarter mile across that region. Additionally, raised the PoPS out ahead of the current convective line from highway 90 down to Dimmit County as the line advances southward. Heavy rainfall with rainfall rates up to 1 to 2 inches remains possible. Doppler estimates of 2 to 3 inches of rain have fallen to the east of Spofford. Gusty winds could accompany this activity as well. && .PREV DISCUSSION... /ISSUED 321 AM CDT Tue Jul 20 2021/ SHORT TERM (Today through Wednesday)... After convection had moved through the area during late yesterday afternoon and evening in association with an outflow boundary in advance of the rare mid to late July front, activity had quickly tapered off and has left remnant mid to high level clouds over the region. A group of showers and isolated thunderstorm activity have rejuvenated along the Rio Grande overnight and are moving southward. Otherwise, latest water vapor imagery shows drier air is working into the region from the north, where PWATs are dropping below 1.25 inches. While this drier air helps suppress rain chances, still expect some redevelopment of isolated to widely scattered convection during Tuesday afternoon with a weak vort max pivoting around the trough axis that sits across the Mid-South into Texas. The rain chances remain highest towards the south across the Coastal Plains and Winter Garden regions where the higher PWATs and greatest surface convergence resides. Any activity that is able to establish Tuesday afternoon likely wanes into Tuesday night with loss of daytime heating but will continue to keep in some low end chances for any rouge isolated activity. Isolated to widely scattered activity should develop Wednesday with daytime heating as the center of the cutoff upper level low moves more directly over North-Central Texas. Beyond the rainfall chances, conditions are to feel quite comfortable across the region for middle to late July, with temperatures running several degrees below average as afternoon highs range from the upper 80s into the lower 90s. With some slightly lower dew points as well, overnight lows should trend slightly cooler as well, especially across the Hill Country. LONG TERM (Wednesday Night through Monday)... As the upper level low moves to the west while passing just to our north on Thursday, isolated to scattered showers and thunderstorms are expected. The threat for heavy rainfall has decreased as moisture levels are now forecast to be only slightly above normal. However, cannot rule out a few brief heavy downpours. The upper level low moves off to the west as the Subtropical Ridge begins to build over our area on Friday with only isolated showers and thunderstorms expected as near normal moisture levels linger. The Subtropical Ridge builds in fully this weekend and then is the dominant influence for next week and likely beyond. Subsidence and a drier airmass keep rain out of the forecast. However, an isolated afternoon shower or thunderstorm is possible over western Val Verde county this weekend. Below normal temperatures on Thursday will gradually warm to near normal this weekend into next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 89 72 90 72 90 / 30 20 30 10 30 Austin Bergstrom Intl Airport 88 71 89 71 90 / 30 20 30 10 40 New Braunfels Muni Airport 90 72 90 72 90 / 30 20 30 20 40 Burnet Muni Airport 87 70 87 71 89 / 20 20 20 - 20 Del Rio Intl Airport 95 74 93 75 95 / 20 10 20 10 20 Georgetown Muni Airport 87 70 89 71 90 / 20 20 30 - 30 Hondo Muni Airport 91 72 89 72 90 / 20 10 30 20 40 San Marcos Muni Airport 89 71 89 71 90 / 30 20 30 10 40 La Grange - Fayette Regional 89 74 90 75 91 / 30 20 30 10 40 San Antonio Intl Airport 90 73 89 73 89 / 30 20 30 20 50 Stinson Muni Airport 91 74 90 75 90 / 30 20 30 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...04
Hazardous weather outlook, Jul 19, 9:14 AM CDT, 19 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 914 AM CDT Mon Jul 19 2021 TXZ171>173-183>194-202>209-217>225-228-201415- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 914 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rainfall and isolated minor flash flooding may be possible from this afternoon into tonight with scattered to numerous showers and thunderstorms associated with a rare July front moving into and across the region. Some of these storms could be strong to marginally severe with thunderstorm damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wet pattern continues with scattered to numerous showers and thunderstorms from Tuesday through Friday. In addition to cloud- to-ground lightning, locally heavy rainfall and minor flash flooding may be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding to the National Weather Service.
In the hours before
Special weather statement, Jul 20, 4:51 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
451 AM CDT Tue Jul 20 2021
TXZ202-217-218-228-201045-
Maverick TX-Kinney TX-Dimmit TX-Zavala TX-
451 AM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KINNEY...MAVERICK...
DIMMIT AND WESTERN ZAVALA COUNTIES UNTIL 545 AM CDT...
At 450 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Quemado to 8 miles
southeast of Paloma to 8 miles northwest of Las Colonias. Movement
was south at 30 mph.
Wind gusts up to 50 mph and heavy rains up to 3 inches will be
possible with these storms.
Locations impacted include...
Eagle Pass, Crystal City, Carrizo Springs, Spofford, Quemado, La
Pryor, El Indio, Asherton, Chula Vista, Chula Vista-River Spur,
Darling, Las Colonias, Brundage, Carrizo Hill, Gilson Groves, Rosita,
Paloma, Winter Haven, Cometa and Radar Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2840 10035 2845 10034 2848 10037 2850 10033
2852 10039 2858 10040 2866 10050 2880 10053
2891 10064 2909 10067 2917 10078 2929 10073
2902 9985 2821 9947 2820 10021
TIME...MOT...LOC 0950Z 013DEG 17KT 2907 10086 2883 10029 2882 9990
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:10 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 3 hr |
| Jul 20, 6:01 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| Jul 20, 6:28 AM CDT | Special Weather Statement | EWX | Dimmit | 32 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.